Jump to content

Emotional lability or waves and windows?


Oran
 Share

Recommended Posts

Hi everyone, 

 

I have looked everywhere to find  information on some very wierd symtoms I have experience for months now.. I haven't been able to find anything so I turn to you good people on SA again.

 

I already have a very tough time to express emotions -  one of my main symtoms -  but I also experience something I think is called emotional incontinence: I wake with a really bad brain fog (it's worse in the morning) and feel really depressed so I cry a little. 1-2 hours later my brain is running 1000 mph and I feel super speed up, like I'm on cocaine or manic. When I'm in this state (which can last for hours to a whole day) my brain is feeding me with emotions and feelings that are completely out of context. I experience something I would like to call "false positive emotions" as if my brain is trying to make me believe everything is fine.. I get revved up and want to do things but I cannot capitalize on it because of my extreme brain fog and really bad visual symtoms.. This can go on for days and then BOOM! reality comes back and I feel like my normal self, although with severe withdrawal symtoms. This is scaring me a lot because I don't recognize myself, my thoughts or my actions when this happens. I try to control it but I can't, its like I'm manic and my brain tricks me to belive o am healthy and ok although I'm not. I can't even go outside for 5 minutes, I've been homebound due to wd for 6 months and my brain fog is so bad I'm fearing that I have alzheimers or something. I've never been in a worse shape in my entire life but still when I go manic it's like I loose control of reality. 

 

Please tell me you have heard this before, or that it's a common wd symtom :( I am so scared that I'm gonna loose it and be stuck in that manic bubble forever.. 

I started Effexor/venlafaxin august 2014: 1st year 75 mg 2nd year 37.5 mg.

Taper: first try 37.5 to 0 in one month. Second try: 18.75 to 0 in two months.

Completely off effexor since 26-11-2016 with severe withdrawals such as blurred/constrained vision, brain fog and vertigo.

Link to comment
Share on other sites

  • 1 month later...

I have something similar, but it's short instances where I feel like I'm getting better and actually get slightly motivated to do something, but once I'm there my symptoms remind me I can barely function.

 

Lexapro 1/17 - 3/17 10 mg.  Switched to Elavil 3/27/17 10 mg

Upped to 20 mg June 5, 2017 3 days, back down to 10mg June 8

Up again to 20 mg June 12, 2017 4 days, back down to 10 June 16

9/17 dropped to 9.5 mg

11/17 dropped to 9.3mg

2/18/17 dropped to 8.8 mg

February 14/2018 Adverse reaction to zofran pill at clinic

10/7/19 8.48 mg

12/22/19 7.3 mg 

2/7/20 6.5 mg 

5/23/20 5.84

 

Link to comment
Share on other sites

  • 1 month later...

Sounds very familiar to what I'm experiencing and have for the past 3 years. I think it is excess glutamate that makes your head race. It is not you or any other psychiatric illness, it's imbalanced brain chemistry. Try to walk outside daily. It helps to cool the head down.

Citalopram (Sepram): 2005 10mg, 2008 20mg, 2010 30mg, 2011 20mg, tapered 2012 for two months quit in August 2012, restarted Oct 2012 with 10mg, January 2013 20mg, February 2014 40mg, tapered in August 2014, quit in December 2014

Suprium: Oct 2012 50mg, cold turkey after one month, December 2015 50mg, quit March 2016

Xanax: Oct 2015 2mg used it when needed, quit November 2015

Opamox: January 2016 15mg 3x day, tapered in March 2016, quit April 2016

Tenox: 3 weeks in February 2016 cold turkey

Lyrica: One month in Spring 2016 cold turkey

Abilify: 2 weeks in Spring 2016 cold turkey

Mirtazapine: June 2016 - mid April 2017 cold turkey

Link to comment
Share on other sites

  • Administrator

It's either waves or windows or the symptom called emotional lability.

 

Either way, sometimes you feel better, and that's a good thing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • Altostrata changed the title to Emotional lability or waves and windows?

yes, I can definitely relate to what you are describing!!! When I am in a window (and luckily I've had some pretty long/good ones) I'd say I feel stable. But I know exactly what you mean by "false positivity". Sometimes I get days where all fears/emotions come served and change every minute. Bad feelings but I get this "good feeling highs" as well where I feel so damn super happy and one with the universe that I know it's over the top and can't be "real". And very often after such high comes a wave crashing down on me. 

 

I am on a holiday in Thailand right now (after I felt pretty good for about 6-8 months I thought it was time to be brave). Well... since I am here my brain is in a constant nerve racking weird state of swiching from super low to high to paranoid thoughts to omg the list goes on. EVERYTHING;( I guess I am happy in reality but my brain can't find the swich haha. 

2005-2006: Cipralex 5 mg

2009-2010: Cipralex 5 mg

2012-2015: Cipralex 5mg, 10mg 

tapered 10mg-7.5mg-5mg-2,5-0 (I always waited for a few weeks on the current dosage until I felt stable. Steps were too big I realized too late)

Completely drug free since August 2015

Link to comment
Share on other sites

  • 1 year later...
  • Moderator Emeritus
On 1/28/2018 at 3:32 PM, Altostrata said:

 

 the symptom called emotional lability.

 

 

From wiki:

 

Quote

 

In medicine and psychology, emotional lability is a sign or symptom typified by exaggerated changes in mood or affect in quick succession. Sometimes the emotions expressed outwardly are very different from how the person feels on the inside.

 

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy